Going out with a whimper

For me, it looks like the year will be ending with a whimper. I feel like this last dose of TC was stronger than previous doses. It is certainly hitting me harder. I think I got lucky the last two cycles and came to expect it to not be too bad.

What is making this cycle so much worse? Muscle/bone pains. It started out like the more familiar bone pain in my spine and hips – where a lot of bone marrow is made. But then it has turned into shooting pains in random areas – mostly my hips but also my ankles and wrists, upper arms, and knees. I think it is nerves misfiring which then causes my muscles to ache – but not the big muscles, rather all the little ones that support the big ones – which makes me feel weak when I walk – making me wonder if my hip or knee might give in.

I’m also noticing a lot more neuropathy than previously. This means that I don’t feel my feet very well (or my fingertips – but I seem to be able to type). At this point, it isn’t painful neuropathy, just numbness.

And so, for the most part, this New Year’s Eve, I’m lying in bed feeling sorry for myself, looking for a good book to read or a good movie to watch.

The good news is that my tooth isn’t bothering me as much this morning. It was bothering me last night such that I feared I’d be calling the dentist this morning for an emergency root canal. Hopefully, that can stay stable enough that I can avoid the root canal for a couple more weeks and deal with it after I’ve recovered from this chemo round.

Going into the new year, I will need to do a lot of reflection – reflection on what this whole recurrence means to me and how it might change what I’m doing – or not – as it doesn’t need to mean a change in anything. I just don’t know either way.

Becky
  • Becky

One Comment

  • Love you Happy New Year

Leave a Reply

css.php
%d